Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

itchy bumps/hives...post/2 level ACDF..C3/C4 &C4/C5 surgery

Cindy22CCindy22 Posts: 21
edited 06/11/2012 - 7:40 AM in Neck Pain: Cervical
I had surgery on Tuesday, December 22,2009. Discharged next day...everything was fine till Monday the 28...i had a hard time breathing...the pain was getting worse...went to er. They did blood work , x/ray & cat scan...everything was good. My husband thinks panic attack(never had one before). Wednesday the 30th I had a patch of red itchy bumps arround the whole incision area. Doctor asked me to come in and said allergic reaction to the collar or surgical stuff they used during surgery...sur tape, skin cleaner, solution, instruments ect. Well,Thursday the 31st i had a couple itchy bumps on my arms, then my legs. Through out the night they got worse they are all over my hands, wrists, forearms,back thighs...Lets just say everywhere...the ones one my hands, wrists and forearms are the WORST!!!(very painful and severely itchy)
I am taking Benadryl and using cortizone cream for slight relief. Called Doc yesterday Jan 2 because I could not take it and he prescribed steroids and suggested er. I quit taking pain meds around the clock as of Wed. the 30. I will only take one if needed. Pian meds are basically out of system so I do not think it is meds.

HAS ANYONE ELSE EXPERIENCED SYMPTOMS LIKE THIS? PLEASE RESPOND...I AM CURIOUS AND PLAN ON LOOKING INTO THIS SITUATION. I WAS FINE PRIOR TO SURGERY NOW I AM SEVERELY ITCHY WITH PAINFUL BUMPS.

THANK YOU,
CINDY
advertisement

Comments

  • Have you started the steroids? Sounds to me like an allergic reaction. For surgery involving bones, they usually give powerful antibiotics. I hope you also did go to the ER. Allergic reactions can be dangerous and also there may be an infectious process going on.

    Best to you,

    Marianne
  • If your doc suggested going to the ER, then it's a no brainer, go to the ER if you haven't already. As Marianne said, allergic reactions can be very serious and skin irritation can be one of many signs brought on by the reaction. Did your doc see you in person? If not, then definitely take a trip to the ER to be evaluated.

    I hope you get some relief soon.

    "C"
  • Hi Cindy. I'm sorry you're going through this and just wanted to throw another idea into the mix.

    I've known a couple of people that developed shingles after their surgery. Shingles are common in people who have weak immune systems because of stress, injury, certain medicines, or other reasons.

    What's happening seems to be increasing rapidly which does suggest an allergic reaction, which is indeed serious, but whatever it is, if your doctor said to go to the ER, then get to the ER. You really need to be evaluated by a medical professional.

    Please keep us posted.
    Cath
Sign In or Register to comment.